Idaho, 2015Wildfire in Idaho, June 29 to 30, 2015
June 29 to 30, 2015 · NWS OTX · 1 event in 1 county or zone
The Granite fire was caused by lightning on Monday June 29,2015 at approximately 8 PM PDT. The origin was in heavy timber 6 miles northeast of Nordman, Idaho.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Granite fire was caused by lightning on Monday June 29,2015 at approximately 8 PM PDT. The origin was in heavy timber 6 miles northeast of Nordman, Idaho. The fire burned 207 acres as of July 19,2015.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 29, 3:50 PM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 29, 3:50 PM PST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
450 PM PDT MON JUN 29 2015
.SYNOPSIS...
A weather system will trigger isolated to scattered thunderstorm
activity through early this evening. Tuesday and beyond will be
mainly dry but continued very warm. Friday looks to be the warmest
day this week...with valley highs ranging from 96 to 104.
&&
.DISCUSSION...
Tonight...Models show an upper level disturbance reaching Central
WA late this afternoon...tracking near the Canadian border this
evening and then exiting the region by midnight. As it does so the
two main areas of expected convection are north and south of a dry
slot that tracks into the Columbia Basin. The northern convection
is expected to develop along the East Slopes of the Cascades this
afternoon tracking into the northern mountains during the late
afternoon and early evening hours. The second area is expected to
develop over NE Oregon this afternoon tracking towards the Blue
Mountains, Lewiston area, Camas Prairie, and possibly southern
Shoshone county during the late afternoon and early evening. In
both of these areas there is sufficient CAPE values of 1000-2000
J/KG and shear that a few strong or severe storms can not be ruled
out. Elsewhere thunderstorms are expected to be isolated in
nature. Fire starts remain a concern with the lightning so red
flag warnings remain in place. The storms given the high
precipitable water should be mostly wet. Will have to monitor
these storms as they develop or track over the Cascade burn scars
late this afternoon.
This disturbance will also usher in breezy winds through the
Cascade gaps during the late afternoon and evening hours. Relative
humidity values are marginal for critical values...but with
ongoing fires a red flag warning remains in place for the
Wenatchee area, Kittitas Valley, and Waterville Plateau.
Overnight skies will clear as the disturbance exits. This will
allow for a cooler night compared to the past couple nights.
However the lingering low level moisture will limit radiational
cooling potential...with reading still around 10 degrees to 15
degrees above normal. A few fog patches are possible late tonight
around Priest Lake and Bonners Ferry. JW
Tomorrow through Monday...High pressure over the Western US re-
amplifies in the wake of today's cold front passage. So with the
exception of a minor mention of thunderstorms up near the Canadian
border tomorrow dry and hot conditions will reappear and the hot
temperatures to get hotter...peaking on Thursday or Friday. A very
weak and dry cold front pushes through and flattens the ridge a
bit Friday afternoon which should allow for breezy/gusty southwest
to northwest winds Friday afternoon and night. Saturday through
Monday the flattened ridge remains in place with the jet stream
still remaining to the north in Southern Canada which allows for
the dry forecast to continue with a very slight decrease in
temperatures based on the lower 500mb heights in the flattened
ridge and the potential for extremely minor disturbances to pass
through it and bring some clouds and breezy/gusty wind at times.
All forecast temperatures remain well on the warm side of climo
for this time of year. /Pelatti
&&
.AVIATION...
00Z TAFS: An upper level shortwave trough of lower pressure will
pass across the northwestern portion of the region this evening.
The atmosphere is also very unstable with thunderstorms developing
rapidly over the Waterville Plateau and heading into the Okanogan
Highlands. These thunderstorms are expected to remain north of the
TAF sites, but these thunderstorms will be capable of producing
strong thunderstorm outflows south and westward toward the
Spokane/Coeur d'Alene areas through this evening. There is also a
chance for thunderstorms to develop over northeast OR that pushes
toward KLWS this evening; confidence is low that this convection
will impact KLWS. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 67 93 65 94 66 97 / 20 0 0 0 0 0
Coeur d'Alene 64 90 61 93 61 96 / 20 0 0 0 0 0
Pullman 59 89 56 91 55 94 / 20 0 0 0 0 0
Lewiston 69 98 65 99 66 102 / 20 0 0 0 0 0
Colville 62 95 60 96 61 99 / 40 10 10 0 0 0
Sandpoint 57 90 54 91 55 94 / 40 10 0 0 0 0
Kellogg 61 89 60 91 57 95 / 40 0 0 0 0 0
Moses Lake 67 98 65 98 68 101 / 0 0 0 0 0 0
Wenatchee 74 98 70 99 72 103 / 10 0 0 0 0 0
Omak 64 97 61 96 62 101 / 20 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT this evening for East Washington
Central Cascade Valleys (Zone 677)-East Washington North
Cascades (Zone 685)-East Washington Northeast (Zone 686)-
East Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan Highlands (Zone 687)-East Washington
Okanogan/Methow Valleys (Zone 684)-East Washington South
Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jun 29, 4:30 AM PST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
530 AM PDT MON JUN 29 2015
IDZ001>004-026-027-WAZ031>038-301230-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
530 AM PDT MON JUN 29 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...North Central
Washington...Northeast Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Isolated to scattered thunderstorms will be possible across
eastern Washington and northern Idaho through Monday evening.
Some thunderstorms could be strong...especially in the afternoon
and evening. The highest risk will be along and north of
Interstate 90, from the Columbia Basin through northeast
Washington, and across the northern Panhandle.
Stronger storms may include gusty and locally damaging winds, as
well as hail. In addition some thunderstorms may be dry and carry
the risk of wildfire ignitions.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
No hazardous weather is expected at this time.
WAZ041>044-301230-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
530 AM PDT MON JUN 29 2015
This Hazardous Weather Outlook is for portions of Central
Washington and North Central Washington.
.DAY ONE...TODAY AND TONIGHT
A threat of isolated to scattered thunderstorms continues, with
the best threat moving to the north Cascades and Okanogan after
the morning. Some thunderstorms may be dry and may carry abundant
lightning and the risk of wildfire ignitions. Thunderstorms may
also carry gusty winds.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 29, 2:08 PM PST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
308 PM PDT MON JUN 29 2015
WAZ041-044-292300-
WENATCHEE AREA WA-WATERVILLE PLATEAU WA-
308 PM PDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DOUGLAS AND EAST
CENTRAL CHELAN COUNTIES UNTIL 400 PM PDT...
AT 307 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ORONDO...OR 20 MILES NORTHEAST OF WENATCHEE...MOVING NORTHEAST AT 45
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHELAN...WATERVILLE...ENTIAT...STAYMAN...CHELAN FALLS AND AZWELL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4761 12021 4767 12025 4795 11987 4774 11965
TIME...MOT...LOC 2207Z 240DEG 41KT 4768 12011
SB
Local storm report, Jun 29, 2:23 PM PST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
323 PM PDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 S ENTIAT 47.65N 120.21W
06/29/2015 E0.88 INCH DOUGLAS WA EMERGENCY MNGR
EMERGENCY MANAGER WENT THROUGH THUNDERSTORM ON HIGHWAY 97
SOUTH OF ENTIAT. THE STORM PRODUCED MODERATE HAIL...HEAVY
RAINFALL...AND STRONG WINDS CAPABLE OF BENDING FRUIT
TREES. LIGHTNING IGNITED TWO NEW FIRES BUT THE RAINFALL
QUICKLY PUT THEM OUT.
&&
SBODNARLocal storm report, Jun 29, 3:09 PM PST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
409 PM PDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD 3 W WATERVILLE 47.65N 120.13W
06/29/2015 DOUGLAS WA LAW ENFORCEMENT
DEBRIS AND ROCKS OVER HIGHWAY TWO IN PINE CANYON NEAR
MILEPOST 145-146.
&&
TCARTERSpecial weather statement, Jun 29, 5:52 PM PST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
652 PM PDT MON JUN 29 2015
WAZ037-300215-
NORTHEAST MOUNTAINS WA-
652 PM PDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL STEVENS AND CENTRAL
PEND OREILLE COUNTIES UNTIL 715 PM PDT...
AT 652 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF COLVILLE...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IONE...TIGER...LITTLE PEND OREILLE LAKES CAMPGROUND...LOST CREEK AND
RUBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4844 11768 4858 11777 4877 11737 4849 11717
TIME...MOT...LOC 0152Z 245DEG 33KT 4853 11764
SVH
Special weather statement, Jun 29, 7:35 PM PST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
835 PM PDT MON JUN 29 2015
IDZ001-300415-
NORTHERN PANHANDLE ID-
835 PM PDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOUNDARY AND CENTRAL
BONNER COUNTIES UNTIL 915 PM PDT...
AT 834 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF SANDPOINT...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BONNERS FERRY...MOYIE SPRINGS...COLBURN...NAPLES...ELMIRA AND
SCHWEITZER MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4836 11672 4858 11681 4879 11621 4842 11606
TIME...MOT...LOC 0334Z 250DEG 30KT 4849 11667
SVH
Local storm report, Jun 29, 7:53 PM PST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
853 PM PDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 N NORTHPORT 48.93N 117.78W
06/29/2015 STEVENS WA EMERGENCY MNGR
A TREE FELL OVER ONTO A HOUSE. NO INJURIES REPORTED. TIME
WAS BASED OFF OF RADAR.
0645 PM TSTM WND DMG 10 ESE COLVILLE 48.49N 117.69W
06/29/2015 STEVENS WA EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 20 EAST
OF COLVILLE. NUMEROUS PEOPLE STRANDED AT FLODELLE
CAMPGROUND DUE TO THE FALLEN TREES. NO INJURIES WERE
REPORTED. TIME WAS BASED OFF OF RADAR.
0730 PM TSTM WND DMG 4 SSE TIGER 48.63N 117.37W
06/29/2015 PEND OREILLE WA LAW ENFORCEMENT
MULTIPLE TREES AND A POWER LINE DOWN ACROSS HIGHWAY 20 AT
MILE POST 390. TIME WAS BASED OFF OF RADAR.
&&
SVANHORNWildfire, Northern Panhandle
- When
- June 29, 8:00 PM PST to June 30, 11:59 PM PST
- Where
- Northern Panhandle forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
The Granite fire was caused by lightning on Monday June 29,2015 at approximately 8 PM PDT. The origin was in heavy timber 6 miles northeast of Nordman, Idaho. The fire burned 207 acres as of July 19,2015.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arizona, June 29, 2015$100,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Minnesota, June 29, 2015$14,000 · 3 in hail · 36 events
- Damaging Winds in Arizona, June 29, 2015$60,000 · 70 kt wind · 3 events
- Hail in Oklahoma, June 29, 2015$35,000 · 2.5 in hail · 7 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2015$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Kentucky, June 29, 2015$20,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Wisconsin, June 29, 2015$2,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Tennessee, June 29, 2015$15,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 29, 2015$1,000 · 1.75 in hail · 12 events
- Hail in Minnesota, June 29, 20151.5 in hail · 11 events
- Flash Flood in Kentucky, June 29, 2015$15,000 · 1 event
- Heavy Rain in Montana, June 29, 2015$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583476.